MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA II COLONOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA II COLONOVIDEOSCOPE
Model Number CF-H180AI
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to olympus, that the evis exera ii colonovideoscope had no lens washing.The issue occurred during a diagnostic colonoscopy and it was completed with the same device.Inspection and testing of the returned device found that the nozzle was clogged with foreign material resembling black rubber.There were no reports harm associated with the event.This mdr is being submitted to capture the reportable malfunction found during the device evaluation.
 
Additional Manufacturer Narrative
The device was returned for evaluation and the customers allegation was not confirmed.It was noted that the flexibility adjustment ring and grip had a scratch.The scope cover plate had peeling and the air/water cylinder and scope cylinder had no color.The indication on the switch 1 was unclear and the cover of the light guide bundle was damaged.The insulation resistance at the distal end did not meet standard value due to adhesive peeling on the bending section rubber.A foggy image occurred due to damage to the objective lens.The amount of water contact did not meet standard value due to nozzle clogging.The bending angle in the up direction did not meet standard value due to wear of the angle wire.The connecting tube coating was peeling and the universal cord had a wrinkle.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The customer later provided there were no malfunction with reprocessing accessories.It is unknown/unanswered if there was a delay in precleaning.No delay in manual cleaning.It is unknown/not answered if air / water flush during pre-cleaning.Aniosime xl3 detergent was flushed during manual cleaning.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the foreign material was unable to be identified.The likely cause of the reported event is due to insufficient or inadequate reprocessing.However, the root cause of the reported event is unable to be determined.The event can be detected by following the instructions for use (ifu) section which state: -inspection of the endoscopic system.Olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA II COLONOVIDEOSCOPE
Common Device Name
COLONOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17442434
Report Number9610595-2023-11010
Device Sequence Number11441242
Product Code FDF
UDI-Device Identifier04953170339592
UDI-Public04953170339592
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K100584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCF-H180AI
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2023
Supplement Date Received by Manufacturer08/28/2023
Initial Report FDA Received Date08/02/2023
Supplement Report FDA Received Date09/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/06/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown